Skip to content


  • Research Article
  • Open Access

On some Turán-type inequalities

Journal of Inequalities and Applications20062006:29828

  • Received: 14 September 2005
  • Accepted: 20 September 2005
  • Published:


We prove Turán-type inequalities for some special functions by using a generalization of the Schwarz inequality.


  • Special Function
  • Schwarz Inequality


Authors’ Affiliations

Department of Mathematics, Roma Tre University, Largo San Leonardo Murialdo, Rome, 100146, Italy


  1. Csordas G, Norfolk TS, Varga RS: The Riemann hypothesis and the Turán inequalities. Transactions of the American Mathematical Society 1986,296(2):521–541.MATHMathSciNetGoogle Scholar
  2. Elbert Á, Laforgia A: Some monotonicity properties of the zeros of ultraspherical polynomials. Acta Mathematica Hungarica 1986,48(1–2):155–159. 10.1007/BF01949060MATHMathSciNetView ArticleGoogle Scholar
  3. Elbert Á, Laforgia A: Monotonicity results on the zeros of generalized Laguerre polynomials. Journal of Approximation Theory 1987,51(2):168–174. 10.1016/0021-9045(87)90031-1MATHMathSciNetView ArticleGoogle Scholar
  4. Gradshteyn IS, Ryzhik IM: Table of Integrals, Series, and Products. 6th edition. Academic Press, California; 2000:xlvii+1163.MATHGoogle Scholar
  5. Katkova OM: Multiple positivity and the Riemann zeta-function.
  6. Laforgia A: Sturm theory for certain classes of Sturm-Liouville equations and Turánians and Wronskians for the zeros of derivative of Bessel functions. Indagationes Mathematicae 1982,44(3):295–301.MATHMathSciNetView ArticleGoogle Scholar
  7. Laforgia A, Natalini P: Turán-type inequalities for some special functions. submitted submittedGoogle Scholar
  8. Lorch L: Turánians and Wronskians for the zeros of Bessel functions. SIAM Journal on Mathematical Analysis 1980,11(2):223–227. 10.1137/0511021MATHMathSciNetView ArticleGoogle Scholar
  9. Pólya G: Collected Papers. Vol. II: Location of Zeros, edited by R. P. Boas, Mathematicians of Our Time. Volume 8. The MIT Press, Massachusetts; 1974.Google Scholar
  10. Szegö G: Orthogonal Polynomials, Colloquium Publications. Volume 23. 4th edition. American Mathematical Society, Rhode Island; 1975:xiii+432.Google Scholar
  11. Titchmarsh EC: The Theory of the Riemann Zeta-Function. The Clarendon Press, Oxford; 1951:vi+346.MATHGoogle Scholar
  12. Turán P: On the zeros of the polynomials of Legendre. Časopis Pro Pěstování Matematiky 1950, 75: 113–122.MATHGoogle Scholar


© Laforgia and Natalini 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.